Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Dec 3, 2018, 1:49 PM EST for Brevard County, Seminole County, Volusia County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2018, 1:49 PM EST (18:49 UTC)
- Expired
- Dec 3, 2018, 2:30 PM EST
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
400
WUUS52 KMLB 031849
SVRMLB
FLC009-117-127-031930-
/O.NEW.KMLB.SV.W.0077.181203T1849Z-181203T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
149 PM EST MON DEC 3 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Central Seminole County in east central Florida...
Northwestern Brevard County in Florida...
Southeastern Volusia County in east central Florida...
* Until 230 PM EST.
* At 149 PM EST, a severe thunderstorm was located over Sanford,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deltona, Sanford, Oviedo, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2874 8064 2873 8076 2872 8080 2872 8084
2865 8134 2886 8134 2900 8083
TIME...MOT...LOC 1849Z 257DEG 31KT 2879 8123
HAIL...<.75IN
WIND...60MPH
$$
Weitlich2 follow-up statements
652
WWUS52 KMLB 031904
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
204 PM EST MON DEC 3 2018
FLC009-117-127-031930-
/O.CON.KMLB.SV.W.0077.000000T0000Z-181203T1930Z/
Seminole FL-Brevard FL-Volusia FL-
204 PM EST MON DEC 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EST
FOR NORTHEASTERN SEMINOLE...NORTHWESTERN BREVARD AND SOUTHEASTERN
VOLUSIA COUNTIES...
At 203 PM EST, a severe thunderstorm was located near Osteen, or near
Geneva, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Deltona, Edgewater, Oak Hill, Geneva and Scottsmoor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2874 8065 2872 8087 2868 8115 2890 8119
2900 8083
TIME...MOT...LOC 1903Z 257DEG 31KT 2882 8109
HAIL...<.75IN
WIND...60MPH
$$
Weitlich802
WWUS52 KMLB 031928
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
228 PM EST MON DEC 3 2018
FLC009-117-127-031936-
/O.EXP.KMLB.SV.W.0077.000000T0000Z-181203T1930Z/
Seminole FL-Brevard FL-Volusia FL-
228 PM EST MON DEC 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES WILL EXPIRE AT
230 PM EST...
The storm which prompted the warning has weakened below severe
limits and pushed offshore, and no longer poses an immediate threat
to life or property. Therefore, the warning will be allowed to
expire. However strong gusty winds are still possible with
additional storms moving through this area into the mid afternoon.
LAT...LON 2874 8065 2872 8087 2868 8115 2890 8119
2900 8083
TIME...MOT...LOC 1926Z 257DEG 31KT 2886 8088
$$
WeitlichWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 9:30 AM EST, 4 hours 19 minutes earlier.
Area forecast discussion, Dec 3, 9:30 AM EST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 AM EST Mon Dec 3 2018
.DISCUSSION...
...Near Record High Temperatures This Afternoon...
Current-Today...Winds off of the deck 20-25 kts out of the
southwest, though deep southwesterly flow exists from the surface
through 10.0 kft, as viewed on 915 MHZ Cape wind profilers. A bit
surprised by the visibility issues near the surface, but not by the
low stratus clouds across the area. These will all continue to burn
slowly off past mid morning. Unseasonably warm temperatures await
ECFL today with L-M80s forecast near/north of I-4 and M-U80s in play
southward along with record potential, especially KMLB southward due
to the offshore flow and thinner cloud cover expected.
A cold front near the Big Bend, to the north of central FL, is
forecast to continue a southward movement and may arrive across the
I-4 corridor after midnight and near or just south of Orlando by
sunrise Tue morning. As moisture surges ahead of this feature across
the area, expect an increasing shower and isolated lightning storm
threat by early/mid afternoon north of I-4 with activity spreading
southward to north of Ft. Pierce through late afternoon and early
evening. While mid-level impulses remain scarce, we continue to have
favorable diffluence aloft from an active jet stream to the north.
Some storms could be on the strong side, as the Storms Prediction
Center, has placed areas north of I-4 under a Marginal Threat for
severe storms. Though our convective threat is mainly for later
today our PoPs continue with 50-60pct north/west of Melbourne and
tapering down to around 20pct across southern Okeechobee, St. Lucie
and Martin counties; all who will have a greater chance for precip
this evening and again on Tue.
Impacts from a few storms will be torrential downpours, frequent
cloud to ground lightning, small hail, and gusty downburst winds of
40-50 mph. North of I-4 where storms could be stronger, we will
monitor for wind potential of 50-60 mph in the marginal threat area.
Movement of cells will be quickly toward the northeast or east at 30-
40 mph.
Much of the diurnal convection over east central FL will move out
over the Atlantic into the evening hours. There is a low chance for
some lingering convection into the late evening. The surface cold
front is forecast to reach nrn sections late tonight and will
continue some low shower chances ahead of the front through the
night. Lows will range from the mid to upper 60s.
&&
.AVIATION...Mix of patchy fog/low stratus will continue to burn off
past mid morning. Interesting that our winds just off the deck are
between 20-25 kts. Surface SSW winds forecast 10-15 kts, but some
stronger gusts in play with the stronger winds above the surface
capable of mixing down later on. Winds will continue to veer to
SW/WSW late day/evening, then WNW/NW late in the night with frontal
passage and with decreasing wind speeds.
Increasing shower/isold storm threat north of I-4 by early
afternoon, spreading south to north of Ft. Pierce by around 00Z. All
of this ahead of a cold front pressing slowly down the peninsula.
Convective activity will be fast-moving (30-40kts) with impacts to
aviation; torrential downpours, gusty downburst winds of 40-50 mph
in a few cells, small hail, and lightning. Frontal passage overnight
to near KMCO or just south by sunrise Tue morning will be
accompanied by low stratus (MVFR/IFR) and perhaps some lower
visibilities.
&&
.MARINE...Today-Tonight...Buoy 41009 pretty steady with 15 kt winds
and some higher gusts this morning. The forecast calls for SSW winds
to veer to SW/WSW this evening, then WNW/NW after midnight as a cold
front enters the area. By daybreak Tue morning, the boundary should
lie near the Cape or just south, meaning areas southward will still
not see the overall veering of winds until later in the day on Tue
as the front presses further south. Speeds will average around 15
kts over the open Atlc and 10-15 kts closer towards the coast. There
does seem to be additional decreasing of the winds towards daybreak
Tue. Seas 2-3 ft near shore and 3-4 ft offshore.
Scattered offshore fast-moving showers/isolated storms will affect
the intracoastal and near shore waters by mid to late afternoon
mainly north of Ft Pierce Inlet. Threats include cloud to water
lightning, torrential downpours, small hail, and gusty winds in
excess of 35 kts. Seas also locally higher invof storms.
&&
.CLIMATE...Near record highs are expected across portions of east
central FL today. Melbourne (85F) and Vero Beach (87F) look to have
the best shot to tie or break their records for todays date.
RECORD RECORD
WARM LOW HIGH
DAB 3-Dec 70 1994 85 1991
MCO 3-Dec 73 1902 88 1928
SFB 3-Dec 72 1991 86 1991
MLB 3-Dec 70 1994 85 1983
VRB 3-Dec 73 1982 87 1991
FPR 3-Dec 74 1931 88 1991
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Sedlock/WeitlichHazardous weather outlook, Dec 3, 9:16 AM EST, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 916 AM EST Mon Dec 3 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-040100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 916 AM EST Mon Dec 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Showers and scattered thunderstorms will develop across northern portions of east central Florida by early to mid afternoon, moving quickly toward the east-northeast at 35 to 40 mph across the area and offshore through early evening. Stronger storms will be possible generally north of a line from Lake Kissimmee to Melbourne. The main thunderstorm hazards will be frequent lightning strikes, strong wind gusts up to 40 to 50 mph, and heavy downpours. However, localized damaging wind gusts around 60 mph will be possible with storms that develop, mainly north of Orlando. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorm wind gusts in excess of 35 knots will be possible today with fast moving storms that push quickly eastward up to 30 to 35 knots over larger inland lakes and offshore this afternoon. The greatest threat for these stronger winds gusts will be with storms north of Sebastian Inlet this afternoon and early evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A cold front will move through east central Florida on Tuesday with a low thunderstorm chance across southern sections in the afternoon before the front moves southeast of the area by Tuesday evening. Behind the front increasing northerly winds will make conditions hazardous for small craft operators into mid week, especially well offshore and across the gulf stream waters. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed, mainly north of Okeechobee County and the Treasure Coast. Volkmer/Weitlich
In the hours before
Special weather statement, Dec 3, 1:24 PM EST, 25 minutes before
Special Weather Statement National Weather Service Melbourne FL 124 PM EST MON DEC 3 2018 FLZ041-044>046-031915- Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL- 124 PM EST MON DEC 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE... NORTHERN ORANGE AND SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 215 PM EST... At 124 PM EST, Doppler radar was tracking a strong thunderstorm over Apopka, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Deltona, Sanford, Apopka, Altamonte Springs and Ocoee. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near lakes in the advisory area, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2891 8154 2900 8105 2861 8098 2860 8162 TIME...MOT...LOC 1824Z 249DEG 36KT 2869 8152 Weitlich
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 1:24 PM EST | Special Weather Statement | MLB | Seminole | 51 min |
| Dec 3, 1:58 PM EST | Special Marine Warning | MLB | 92 min | |
| Dec 3, 3:21 PM EST | Special Marine Warning | MLB | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.